Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 2, 2021, 12:52 PM MDT for Jefferson County, Montana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 12:52 PM MDT (18:52 UTC)
- Expired
- Aug 2, 2021, 1:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Great Falls, MT
County Jefferson County, MT
The radar
The Great Falls radar (KTFX), 139 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 6.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715 WWUS85 KTFX 021852 SPSTFX Special Weather Statement National Weather Service Great Falls MT 1252 PM MDT Mon Aug 2 2021 MTZ052-053-021915- Broadwater-Jefferson- 1252 PM MDT Mon Aug 2 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL BROADWATER AND NORTHEASTERN JEFFERSON COUNTIES... At 1251 PM MDT, strong thunderstorms were clustered 11 miles northeast of Boulder, moving northeast at 5 mph. Periods of heavy rain and winds in excess of 30 mph are possible with these storms. Locations impacted include... Boulder, Wickes, Jefferson City, Elkhorn State Park, Alhambra and Corbin. This includes the following highways... Interstate 15 between mile markers 164 and 181. Highway 12 near mile marker 56. If outdoors, consider seeking shelter inside a building. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Torrential rainfall is also possible with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4610 11204 4632 11222 4657 11179 4624 11150 TIME...MOT...LOC 1851Z 238DEG 6KT 4632 11192 $$ SC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:52 AM MDT, 1 hour earlier.
Area forecast discussion, Aug 2, 11:52 AM MDT, 1 hour before
Area Forecast Discussion National Weather Service Great Falls MT 1152 AM MDT Mon Aug 2 2021 ...AVIATION SECTION UPDATED... .SYNOPSIS... Southwestern Montana and portions of central Montana will see numerous to widespread showers and thunderstorms this afternoon and evening. Locally heavy rain is possible with these storms and could produce flash flooding and debris flows, especially in recently burn area. Rain showers may persist through Tuesday morning. Hot and dry weather returns Wednesday and Thursday. && .UPDATE... The morning update has been published. The leading edge of anomalously high precipitable water values are moving eastward through North-central MT, with the Great Falls sounding observing a 1.30 inch PWAT. Today's forecast remains on track for scattered to numerous showers and thunderstorms to develop this afternoon and persist into the overnight hours, while slowly moving off to the east and northeast. Only change to the forecast was to raise pops over the eastern portions of the plains to account for light shower activity this morning. -RCG && .AVIATION... 1152 AM MDT Mon Aug 02 2021 (02/18Z TAF period) Monsoonal moisture will continue to bring broken/overcast mid and upper level clouds to southwestern and north central Montana today through Tuesday morning. Thunderstorm development is already ongoing over the southwest and will become more pronounced by 19Z. It is expected to be most widespread south of a KHLN to KGTF to KLWT line with a more isolated to scattered brand of showers to the north of the line. Some storms could produce heavy rain with gusty and erratic winds. VFR conditions should prevail for much of the region but precipitation will bring IFR/MVFR conditions with mountain obscurations expected through the period. There should be some west to east improvement by 03/04Z, but showers and some thunderstorms will linger over into the overnight hours. -RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .HYDROLOGY... Monsoonal moisture continues to move northward through the region today and tonight with numerous showers and thunderstorms expected for western and southern portions of the forecast area. There is a significant potential for any shower or thunderstorm to bring heavy rainfall given slow storm motions and anomalously high precipitable water values. Some areas could see flash flooding, especially in/near areas that have recently burned and in urban areas. A Flash Flood Watch is in effect for all of southwestern Montana and a portion of central Montana from noon through midnight. mpj && .PREV DISCUSSION... /ISSUED 345 AM MDT Mon Aug 2 2021/ The strong upper level ridge that has been over the region will see a partial breakdown today as a disturbance aloft rides northward along it's leading edge. This system will interact with abundant monsoonal moisture with precipitable water values several standard deviations above normal. Numerous showers and thunderstorms will affect mainly southern and western portions of the forecast area this afternoon and tonight. Some of these storms could produce locally heavy rainfall and a Flash Flood Watch remain in effect for this area through late this evening. Note that while most locations are likely to see some beneficial rainfall, the total amounts will be highly variable from one location to another, ranging from less than a tenth, to over an inch of rain. Some rain showers could persist into Tuesday but a trend toward mostly dry and warmer conditions is expected through Thursday as an upper level ridge rebuilds over the Northern Rockies. Unsettled weather and cooler temperatures return Friday and continue through the weekend as an upper trough moves from the Pacific Northwest into the Northern Plains. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 62 92 56 93 / 60 10 0 0 CTB 60 89 54 90 / 30 10 10 10 HLN 60 93 58 94 / 50 10 0 0 BZN 56 88 53 91 / 80 20 0 0 WYS 46 79 42 82 / 80 30 0 0 DLN 53 85 51 88 / 50 10 0 10 HVR 64 92 59 93 / 40 30 10 10 LWT 62 86 56 89 / 50 30 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from noon MDT today through this evening Beaverhead...Broadwater...Cascade...Gallatin...Jefferson... Madison...Meagher. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 2, 12:52 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Great Falls MT 1252 PM MDT Mon Aug 2 2021 MTZ052-053-021915- Broadwater-Jefferson- 1252 PM MDT Mon Aug 2 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL BROADWATER AND NORTHEASTERN JEFFERSON COUNTIES... At 1251 PM MDT, strong thunderstorms were clustered 11 miles northeast of Boulder, moving northeast at 5 mph. Periods of heavy rain and winds in excess of 30 mph are possible with these storms. Locations impacted include... Boulder, Wickes, Jefferson City, Elkhorn State Park, Alhambra and Corbin. This includes the following highways... Interstate 15 between mile markers 164 and 181. Highway 12 near mile marker 56. If outdoors, consider seeking shelter inside a building. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Torrential rainfall is also possible with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4610 11204 4632 11222 4657 11179 4624 11150 TIME...MOT...LOC 1851Z 238DEG 6KT 4632 11192 SC
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:53 PM MDT | Special Weather Statement | TFX | Broadwater | 52 min |
| Aug 1, 7:54 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 36 min |
| Aug 1, 8:08 PM MDT | Special Weather Statement | TFX | 67 min | |
| Aug 1, 8:41 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 64 min |
| Aug 1, 9:51 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 39 min |
| Aug 2, 1:06 PM MDT | Special Weather Statement | TFX | Gallatin, Madison | 24 min |
| Aug 2, 1:20 PM MDT | Special Weather Statement | TFX | Broadwater | 25 min |
| Aug 2, 1:25 PM MDT | Areal Flood Advisory | TFX | Broadwater, Jefferson, Lewis and Clark | 3 hr |
| Aug 2, 1:55 PM MDT | Special Weather Statement | TFX | Broadwater | 35 min |
| Aug 2, 2:06 PM MDT | Special Weather Statement | TFX | Teton | 54 min |
| Aug 2, 2:09 PM MDT | Special Weather Statement | TFX | Wheatland | 36 min |
| Aug 2, 2:22 PM MDT | Special Weather Statement | TFX | Beaverhead, Gallatin, Madison | 23 min |
| Aug 2, 2:32 PM MDT | Special Weather Statement | TFX | Meagher | 28 min |
| Aug 2, 2:33 PM MDT | Special Weather Statement | TFX | Broadwater | 27 min |
| Aug 2, 2:40 PM MDT | Areal Flood Advisory | TFX | Lewis and Clark | 3 hr |
| Aug 2, 2:48 PM MDT | Areal Flood Advisory | TFX | Meagher | 3 hr |
| Aug 2, 2:53 PM MDT | Areal Flood Advisory | TFX | Broadwater, Gallatin, Jefferson | 2 hr |
| Aug 2, 2:56 PM MDT | Special Weather Statement | TFX | Beaverhead, Gallatin, Madison | 49 min |
| Aug 2, 3:04 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 26 min |
| Aug 2, 3:15 PM MDT | Special Weather Statement | TFX | Jefferson | 30 min |
| Aug 2, 3:17 PM MDT | Areal Flood Advisory | TFX | Lewis and Clark | 3 hr |
| Aug 2, 3:39 PM MDT | Special Weather Statement | TFX | Teton | 36 min |
| Aug 2, 3:44 PM MDT | Flash Flood Warning | TFX | Lewis and Clark | 3 hr |
| Aug 2, 3:52 PM MDT | Special Weather Statement | TFX | Judith Basin | 38 min |
| Aug 2, 3:52 PM MDT | Special Weather Statement | TFX | Beaverhead, Gallatin, Madison | 38 min |
| Aug 2, 4:01 PM MDT | Special Weather Statement | TFX | Toole | 29 min |
| Aug 2, 4:04 PM MDT | Special Weather Statement | TFX | Jefferson | 26 min |
| Aug 2, 4:09 PM MDT | Special Weather Statement | TFX | Teton | 51 min |
| Aug 2, 4:14 PM MDT | Areal Flood Advisory | TFX | Cascade, Judith Basin, Meagher | 3 hr |
| Aug 2, 4:32 PM MDT | Special Weather Statement | TFX | Meagher | 43 min |
| Aug 2, 4:38 PM MDT | Special Weather Statement | TFX | Judith Basin | 37 min |
| Aug 2, 4:40 PM MDT | Areal Flood Advisory | TFX | Gallatin | 2 hr |
| Aug 2, 4:42 PM MDT | Special Weather Statement | TFX | Jefferson | 33 min |
| Aug 2, 5:00 PM MDT | Areal Flood Advisory | TFX | Cascade, Chouteau, Judith Basin | 3 hr |
| Aug 2, 5:06 PM MDT | Special Weather Statement | TFX | Teton | 24 min |
| Aug 2, 5:11 PM MDT | Special Weather Statement | TFX | Cascade | 64 min |
| Aug 2, 5:22 PM MDT | Special Weather Statement | TFX | Chouteau | 38 min |
| Aug 2, 5:24 PM MDT | Special Weather Statement | TFX | Cascade | 36 min |
| Aug 2, 5:29 PM MDT | Special Weather Statement | TFX | Meagher | 31 min |
| Aug 2, 5:42 PM MDT | Special Weather Statement | TFX | 33 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.